Quantcast

Eagle Syndrome - Online Support Group

Day 18 post surgery


#41

Thanks sjlash, I have been blessed with the way it has healed up. Haven’t been applying anything onto it since its so recent and honestly still numb, so kind of uncomfortable to touch it.


#42

Hi mariposa85 -

In the last 2 months I started taking Diamox in addition to Triamterene to help control Meniere’s Disease flare-ups. I had an immediate reaction to the Diamox - lips & face felt like they were vibrating/tingly; hot flashes, headache (your headaches may be from the Diamox), & some heart palpitations. I called my doctor who suggested I try half a tablet at a time to see if that was better. Half a tab was better but still occasionally gave me the same symptoms. Bottom line - I quit taking it. It wasn’t helping w/ my Meniere’s issues & the side effects weren’t worth testing it out over the long term. The only side effects I’ve had from Triamterene are occasional leg & foot muscle cramps.

I’m sorry you can’t take a bit more time off of work but am glad you’re starting back w/ a less physically demanding group of patients.

Please let us know how your first few days back at work go for you. Take it as easy as you can while at work.


#43

I really wish I could get off the Diamox, feel so out of sorts with it. Have been taking it for at least 4-5 months now. Initially it helped now, Its turned my body into hostile territory. Super dry eyes. Chlorides too high, headaches, difficulty concentrating and feel spacy and tingling in finger tips and toes when I need the next dosage. Honestly I don’t know if its helping my vision at this point but I have t take it until next neuroopthmologist visit :frowning: Feel terrible.


#44

So sorry to hear about your headaches. I too am having way more and am wondering why! I wake up with them. It is almost like I am getting blood into my brain at night and they get better after I have been up and moving for a bit. I find it very odd - like the rest of this journey!


#45

If the doctor gives you any insight on them, please share.


#46

sjlash & mariposa85 -

I found I had to sleep w/ my head elevated (25-30º) for almost 2 months post op or my throat would feel like it was swelling closed & I couldn’t breathe. My vascular symptoms were different than yours in that I didn’t get headaches or have IH, but I’m wondering if either of you are sleeping w/ head elevation at night? I recently went through a headache phase where I was waking up w/ headaches in the morning &/or in the middle of the night. Again, I found that elevating my head while sleeping helped stop this cycle. I don’t typically have trouble w/ headaches but had been on prednisone for a month when the headaches started & wondered if the weaning process was causing the headaches.

I know the bigger concern is what’s causing them. I speculate that the cause still could be your vascular & nerve tissues are repairing from the damage caused by ES. If, however, they continue or become debilitating, definitely get in to see a doctor. Vascular symptoms can be a bit slow to retreat but over the next few weeks you should see a decline in frequency & hopefully intensity.


#47

Hi Isaiah,

I found it more comfortable for the first 2 weeks to sleep with a plushier pillow that propped me up more because of the pulling near the incision site. I don’t think it necessarily added to the headaches. I actually get the headaches more when I am sitting or standing or have any perturbations (such as riding or driving a car).

Like you I feel like the prednisone after surgery definitely set me on a downward spiral of malaise. I had taken it before for the vision loss and it seems to not make me feel great and makes me a little bit of a whack job cognitively and systemically. Waiting for the doctor to clear me from the diamox too. Honestly I really want to detox of everything to see how I really feel, just feel drugged up.

Had a brain and neck MRV and MRA tonight, praying everything is completely clear and the journey is coming to an end.


#48

Hey guys,

Went back to work today for the first time since surgery. Felt so out of sorts. I got into the rhythm of things by the end of the day but definitely felt so awkward with so much computer usage. Up until this point, the most computer usage I had had was reading and writing on this page, lol. I performed neck rotations very carefully and cautiously. And did not push or pull anything of significance. I am so sore though esp in the base of the neck and into the shoulder blades. Its going to snow tomorrow here and it is very cold and humid so the ice pick throbbing over where my styloid was started mid day. Ugh. I have to continue to tell myself its only been 25 days. Patience and faith is what everyone tells me, trying to keep it my mantra through this process.


#49

I do feel for you- being on the computer is easier for you than moving patients, but still a strain on the neck…hope that the MRA goes well & you can come off the medication…thinking of you :sunflower:


#50

mariposa85 ~

I totally sympathize with how you’re feeling w/ the different drugs in your system. I’m still weaning off Prednisone. Since I was on a fairly high dose for almost a month, the weaning process is slow but better than not doing it & becoming an irrational lunatic that my family wants to lock out of the house. :crazy_face: I don’t like taking medications either, but they do serve a purpose & often help us function better, sometimes over the long term. It’s the side-effects that can make them feel “not worth it”.

Try elevating the computer screen at work (put it on a stack of books or a box, etc.) to bring it up to eye level so you don’t have to look down at it. Doing so should reduce shoulder & neck strain & which will hopefully reduce your pain. Also, even though I’m 4.5 & 5 yrs out from my ES surgeries respectively, I still get an occasional twinge at my skull base where my styloids were removed. I take it as my body’s reminder of how far I’ve come in my recovery. :grin:

I, too, hope your scans are clear & you get a clean bill of health so you can proceed “drug free” & start feeling like your healthy self again.

:blush: